Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guardian

Problems with Tetracycline

Well around a month and a half ago I started taking Tetracycline 500 MG pills, and after about 15 days my face was almost 90% clear, and the red marks were almost unnoticable. However a few days later I was helping paint a friends house when we were messing around and I got house paint all over my face. I didn't think it was a big deal until it started burning, so I went and washed it off fast, only with water though. The next day I took my Tetracycline and not 20 minutes later, my face starting burning and itching like hell, and it lasted at least 6 hours, and nothing would take it away. This happened for 3 days until I figured out it was the tetracycline causing the allergic reaction, most likely the paint and medicine were mixing because the paint was still in my pores. So I stopped taking it for about 3 days, and then I started taking it again and I have been taking it for about 10 days since then. But it has seemed to stop working altogether, and my face is entirely red and it looks horrible, so I'm wondering if the Tetracycline is having adverse affects after getting the paint on my face.... sad.gif

Share this post


Link to post
Share on other sites

I just wanted to know if you also use any other medicine along with the Tetracycline?? For example, Differin?? Because in my experience, I am currently on Minocycline(also a tetracycline), along with Differin (topical for my face), and I've noticed that my face gets VERY sensitive to ANYTHING I put on it, like makeup and even when I wash my face with CETAPHIL, it BURNS like crazy....

Just my two cents... hope this helps smile.gif

Share this post


Link to post
Share on other sites

Tetracylcine is a tricky drug...it's really fallen out of favor in severe acne treatment b/c there are strict procedures to follow when you take it...dairy and such will affect its effectiveness...it will also depend if you take it on a full or empty stomach etc...and all of that makes it unfit for teenage or early 20 somethings...its unlikely that the paint and tetra combo would cause a reaction like that...but it is possible that you are mildly allergic to latex (the paint) and it is still somewhat inside your pores...there is also the possibility it is a reaction to the tetra itself...once the drug gets into your system you'll start to notice side effects...the topicals question is a good one...anything you put on your face can possibly cause redness...especially when something like paint gets on already sensitive skin...best of luck with things...if its really bothering you...call your doctor...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×